Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

August 10, 2021Marlboro County, South Carolina

NWS Wilmington, NC issued this special weather statement at Aug 10, 2021, 7:45 PM EDT for Marlboro County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 7:45 PM EDT (23:45 UTC)
Expired
Aug 10, 2021, 8:30 PM EDT
In force
45 min
Issued by
NWS Wilmington, NC
Hail
0.25 in
Wind
30

County Marlboro County, SC

The radar

The Columbia radar (KCAE), 147 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WWUS82 KILM 102345
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
745 PM EDT Tue Aug 10 2021
 
SCZ017-110030-
Marlboro SC-
745 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northwestern
Marlboro County through 830 PM EDT...

At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wallace, or near Cheraw. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Bennettsville, Chavistown and Wallace. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3481 7968 3476 7962 3457 7972 3461 7980
      3461 7978 3464 7980 3465 7980 3466 7982
      3466 7983 3467 7984 3468 7986 3474 7989
      3477 7993 3481 7993
TIME...MOT...LOC 2344Z 287DEG 4KT 3474 7984 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 10, 7:39 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 10, 7:39 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
739 PM EDT Tue Aug 10 2021

.SYNOPSIS...
Warm and humid weather continues this week with a chance of an
isolated storm each afternoon. Unsettled weather may develop
this weekend with the approach of a weak frontal boundary.
Unsettled weather may continue into early next week as well.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
High pressure will remain in control of area weather through
the period, resulting in typical summer weather. This means
isolated showers and storms in the afternoon and evening,
especially western areas. Mins tonight and Wednesday night will
fall to the low to mid 70s with highs Wednesday in the lower 90s
except upper 80s nearer the coast.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
End of the week will be pretty similar to the rest of the week
- warm and humid with isolated storms possible inland. Moist low
levels will be topped by dry air aloft as mid level ridging
remains in place. Piedmont trough at the surface will be the
focus of isolated convection each afternoon mainly near and west
of I-95. High temps in the low 90s with heat indices in the
triple digits. Low temps in the low 70s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Warm and humid with isolated convection continues Saturday,
with weakening ridging aloft slightly increasing pops along sea
breeze Saturday afternoon. A weak surface front approaches from
the northwest Saturday night into Sunday before lingering
somewhere across the Southeast through early next week as
forcing aloft to move the front disappears. Since it's a day 5
forecast, plenty of uncertainty in front location that would
provide focus for unsettled weather into start of next week.
Have maintained elevated chance pops for Sunday through Tuesday,
though kept lower than guidance due to uncertainty. Also
keeping an eye on forecast of Potential Tropical Cyclone Six,
future TS Fred, that is predicted to be in the Gulf of Mexico
sometime Sunday. Depending on track of storm, could see increase
in moisture across the Carolinas early next week.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Widely scattered tstms west of KLBT should die off by 02Z before
impacting inland terminals. Otherwise VFR overnight with
potential for patchy MVFR visibility inland before sunrise.
Light southeast winds through the period around high pressure
offshore.

Extended Outlook...Ridging aloft will suppress precipitation
chances through Saturday, however moisture will begin to
increase Saturday night well ahead of the potential tropical
cyclone which is expected to be moving off the west coast of
Florida over the weekend. Rain chances will increase Sunday into
early next week.

&&

.MARINE...
Through Wednesday night...Light south to southwest winds tonight and
Wednesday will increase to 10 to 15 KT Wednesday night. One to
two foot seas tonight will build to 2 to 3 feet by Wednesday
evening.

Thursday through Sunday...South-southwest winds around 10 kts
persist Thursday through the weekend around offshore Bermuda
high. A weak surface front approaches from the northwest
Saturday night into Sunday, but is currently expected to stall
inland away from coastal waters on Sunday. May see increase in
convection across coastal waters on Sunday. Seas around 2 feet
Thursday and Friday increases to 2-3 ft for the weekend,
predominantly a 9 second SE swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory until 2 AM EDT Wednesday for NCZ107.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...31
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...CRM
MARINE...VAO/31
Hazardous weather outlook, Aug 10, 3:32 PM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
332 PM EDT Tue Aug 10 2021

AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-
054>056-058-059-111945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
332 PM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 10, 5:12 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
512 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     WATERSPOUT       1 SSW NORTH MYRTLE BEAC 33.81N  78.68W
08/07/2021                   AMZ254             SC   NWS EMPLOYEE

            NWS EMPLOYEE, BROADCAST MEDIA, AND PUBLIC REPORTED AT
            LEAST TWO WATERSPOUTS OFF OF NORTH MYRTLE BEACH SATURDAY
            EVENING.

&&

EVENT NUMBER ILM2100128

OLIVA
Special weather statement, Aug 10, 7:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
745 PM EDT Tue Aug 10 2021

SCZ017-110030-
Marlboro SC-
745 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northwestern
Marlboro County through 830 PM EDT...

At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wallace, or near Cheraw. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bennettsville, Chavistown and Wallace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3481 7968 3476 7962 3457 7972 3461 7980
      3461 7978 3464 7980 3465 7980 3466 7982
      3466 7983 3467 7984 3468 7986 3474 7989
      3477 7993 3481 7993
TIME...MOT...LOC 2344Z 287DEG 4KT 3474 7984

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:30 PM EDTCoastal Flood AdvisoryILMNew Hanover10 hr

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.